Kentucky, 2007

Damaging Winds and Lightning Strikes in Kentucky, June 8, 2007

June 8, 2007 · NWS PAH · 8 events in 7 counties and zones

A cold front moved southeast across the Mid-Mississippi Valley during the morning. Short lines of thunderstorms with isolated damaging winds developed in advance of the front.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$106,000
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

A cold front moved southeast across the Mid-Mississippi Valley during the morning. Short lines of thunderstorms with isolated damaging winds developed in advance of the front.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 8, 1:55 AM CST, 5 hours 50 minutes earlier.

Area forecast discussion, Jun 8, 1:55 AM CST, 5 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
255 AM CDT FRI JUN 8 2007

.DISCUSSION...

MAIN FORECAST CONCERNS ARE THUNDERSTORM CHANCES TODAY.

BASED ON LATEST RADAR...MAIN AREA OF CONVECTION EXTENDING FROM
SOUTHWEST MISSOURI INTO CENTRAL ILLINOIS WILL REACH WEST PORTIONS OF
THE PAH FORECAST AREA TOWARD 10Z.  WESTERN PORTIONS OF THE
FA ARE IN TORNADO WATCH 365 UNTIL 12Z.  FORECAST SOUNDINGS SHOW CAP
ERODING ACROSS THE PAH FA BY 12Z...WHICH IS SUPPORTED BY SOME
ISOLATED SHOWERS CURRENTLY TRYING TO DEVELOP IN SOUTHEAST MISSOURI
INTO EXTREME SOUTHERN ILLINOIS.  ANY THUNDERSTORMS THAT DEVELOP OUT
AHEAD OF THE MAIN ACTIVITY SHOULD REMAIN BELOW SEVERE LIMITS.  SPC
CONTINUES TO HAVE THE ENTIRE FA IN A SLIGHT RISK FOR TODAY. THIS
MAIN AREA OF THUNDERSTORMS MAY WEAKEN A LITTLE AS IT MOVES EAST
THROUGH 12Z...BUT THUNDERSTORMS SHOULD REINTENSIFY THIS MORNING WITH
FORECAST LIS ACROSS THE PAH FA OF -3 TO -5.  NAM CONTINUES TO BE A
LITTLE SLOWER WITH THE PASSAGE OF THE COLD FRONT THAN GFS...WITH THE
FRONT STILL ACROSS SOUTHEAST PORTIONS OF THE FA BY 00Z SATURDAY.

BASED ON SLOWER NAM SOLUTION...LINGERED SOME SLIGHT CHANCE POPS
ACROSS SOUTHERN AND SOUTHEAST PORTIONS OF THE FA INTO THIS
EVENING...THEN HIGH PRESSURE BUILDS IN FOR THE WEEKEND.  BOTH NAM
AND GFS SHOW PRECIP JUST TO OUR WEST SUNDAY AFTERNOON.  CONTINUED
WITH DRY FORECAST UNTIL SUNDAY...THEN BACKED OFF SLIGHT CHANCE POPS
FOR JUST THE WESTERN HALF OF THE FA SUNDAY NIGHT AND MONDAY.

FOR TEMPS TODAY...LEANED TOWARD COOLER MET VALUES FOR NORTHWEST HALF
OF FA...AND TOWARD WARMER MAV FOR SOUTHEAST HALF.  FOR THE REST OF
THE NEAR USED MORE OF COMPROMISE OF MAV/MET.  IN THE EXTENDED...MADE
SOME MINOR TWEAKS BASED ON LATEST MEX AND FOR BLENDING PURPOSES.

&&

.AVIATION...
LEADING EDGE OF CONVECTION SHOULD AFFECT KCGI BY 12Z AND KPAH AND
KEVV BY 18Z.  MOST CEILINGS SHOULD BE MVFR...WITH IFR CONDITIONS
WITH CONVECTIVE ACTIVITY ASSOCIATED WITH FRONT.  VFR CONDITIONS WILL
RETURN TONIGHT.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

PUBLIC...RST
AVIATION...KES
Hazardous weather outlook, Jun 8, 3:22 AM CST, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
422 AM CDT FRI JUN 8 2007

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-090930-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
422 AM CDT FRI JUN 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
QUAD STATE REGION TODAY INTO EARLY THIS EVENING. THE MAIN HAZARDS
WITH ANY SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS AND LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE ARE ON AND OFF CHANCES OF THUNDERSTORMS SUNDAY NIGHT
THROUGH THURSDAY. THE PROBABILITY OF SEVERE THUNDERSTORMS IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY INTO EARLY THIS EVENING.

RST

In the hours before

Local storm report, Jun 8, 6:39 AM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
739 AM CDT FRI JUN 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 AM     TSTM WND DMG     6 NW GALATIA            37.90N 88.69W
06/08/2007                   SALINE             IL   LAW ENFORCEMENT

            LARGE TREE DOWN BLOCKING HIGHWAY 34 ALONG FRANKLIN COUNTY
            LINE. NEAR THE COMMUNTIY OF WEST END.

&&

SMITTY
Special weather statement, Jun 8, 7:15 AM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
815 AM CDT FRI JUN 8 2007

ILZ077-078-083-INZ081-085-086-KYZ018-081415-
EDWARDS-WABASH-WHITE-GIBSON-POSEY-VANDERBURGH-HENDERSON-
INCLUDING THE CITIES OF...ALBION...MOUNT CARMEL...CARMI...
FORT BRANCH...POSEYVILLE...EVANSVILLE...HENDERSON
815 AM CDT FRI JUN 8 2007

...WIND GUSTS 50 TO 55 MPH OVER SOUTHEAST ILLINOIS AND SOUTHWEST
INDIANA THROUGH 900 AM ...

AT 810 AM...WIND GUSTS...RANGING FROM 50 TO 55 MPH...WERE NOTED
AHEAD OF A BAND OF THUNDERSTORMS OVER SOUTHEAST ILLINOIS AND
SOUTHWEST INDIANA.

THE LEADING EDGE OF THE STRONG WINDS WILL MOVE FROM A LINE FROM
ALBION ILLINOIS AND MOUNT VERNON INDIANA...ONWARD TO A
HAZELTON...EVANSVILLE INDIANA TO SPOTTSVILLE KENTUCKY LINE BY 840
AM.

THESE STRONG WINDS MAY DOWN SOME BRANCHES AND TREES...TOSS AROUND
LOOSE OUTDOOR OBJECTS...AND CAUSE DIFFICULTY FOR TRAVELERS.

SMITH

The radar

The Paducah radar (KPAH), 14 km away, was scanning. The volume nearest the first event began at 13:42 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind, 2 lightning, 1 heavy rain. Local standard time, as filed.

Thunderstorm Wind, Ballard

When
June 8, 7:45 AM CST
Where
Ballard County, Gage
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
Trained Spotter
Coordinates
36.980, -88.880

Downed trees were reported along Highway 286.

Thunderstorm Wind, McCracken

When
June 8, 8:10 AM CST to 8:15 AM CST
Where
McCracken County, Lone Oak to Woodlawn
Measured
74 kt (85 mph) estimated gust
Property damage
$75,000
Reported by
Emergency Manager
Coordinates
37.030, -88.670

In the community of Hendron, an unoccupied mobile home was rolled over and destroyed. In the same area, a carport was destroyed, and numerous large trees and power lines were blown down. One tree punched a hole in the roof of a mobile home. Other trees were down across roads. The apparent microburst damage was about one-half mile long by 50 yards wide. Spottier damage in the form of isolated downed trees occurred east and west of the microburst. In Lone Oak, a large tree was blown down across a high dollar-value house. The tree came through the roof into the living room. In Woodlawn and Reidland, isolated trees and power lines were down. Tree tops were blown 50 to 75 feet in the Reidland area.

Thunderstorm Wind, Graves

When
June 8, 8:35 AM CST
Where
Graves County, 2 mi S of Mayfield
Measured
52 kt (60 mph) estimated gust
Property damage
$9,000
Reported by
Law Enforcement
Coordinates
36.701, -88.630

Trees and power lines were down.

Lightning, McCracken

When
June 8, 8:45 AM CST
Where
McCracken County, 2 mi E of Lone Oak
Property damage
$5,000
Reported by
Fire Department/Rescue
Coordinates
37.030, -88.634

Lightning struck a garage and started a fire that damaged the outside of the building.

Thunderstorm Wind, Calloway

When
June 8, 8:54 AM CST to 8:55 AM CST
Where
Calloway County, Murray Arpt to 3 mi E of Dexter
Measured
52 kt (60 mph) measured gust
Property damage
$4,000
Reported by
AWOS
Coordinates
36.670, -88.370

A wind gust to 60 MPH was measured by an automated observing system at the Murray airport. Numerous trees were blown down along Highway 1346 near Dexter.

Heavy Rain, Hopkins

When
June 8, 9:15 AM CST to 9:55 AM CST
Where
Hopkins County, Madisonville
Reported by
Emergency Manager
Coordinates
37.330, -87.500

Minor street flooding was reported in the city.

Thunderstorm Wind, Trigg

When
June 8, 9:30 AM CST
Where
Trigg County, 2 mi NE of Cadiz
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Broadcast Media
Coordinates
36.890, -87.794

Trees were reported down off Interstate 24 near the Cadiz exit. One of the trees took down part of a fence, which allowed several cows to escape onto the interstate.

Lightning, Marshall

When
June 8, 10:00 AM CST
Where
Marshall County, Fairdealing
Property damage
$6,000
Reported by
Emergency Manager
Coordinates
36.850, -88.230

Lightning struck a house, starting a fire.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2007Every state in 2007This day in weather historyWarnings in Kentucky, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 31709, 31711, 31718, 31714, 31705, 31736, 31735, 31740.